PDA

View Full Version : To stop rogaine or not



charlieNY
10-15-2011, 11:04 PM
I posted earlier but received little response. I have been thinning for about 2 years now. I am 23 and at a crossroads. I have NO crown balding but very obvious hairline issues and just generally thin hair. I started propecia almost a year ago, so far, no side effects, no issues. I started rogaine last february and experienced the typical 2-3 month shed. Things got better, i was happy to see it was under control. After the 5-6 month mark hit, it got worse. I have now been shedding more than ever before for the last month straight. It is looking bad up top so I called my DR at bosley. He didnt seem to have an answer and suggested to drop the roagine to see if that is what is causing the shed since it is impossible to tell while on 2 drugs. Like I said I have no crown balding, so rogaine might not even be worth using for me, since that is what it is supposed to fix. The thing I am worried about is if i do stop the rogaine, will it get even worse? I dont want to ruin what I already have, but I also dont want to compromise anything by quitting after 6 months of daily use.... any suggestions?

Amercancer
10-16-2011, 02:24 AM
Just c what happens. It's hard to quit it.

GreatSage
10-16-2011, 04:02 AM
I suggest stopping the treatment for a couple of weeks then going back on to them, I've seen similuar cases with other people and they did the same thing.

Tracy C
10-16-2011, 05:32 AM
It is looking bad up top so I called my DR at bosley.

First and foremost, Bosley is not the best place to go for help. If the NY at the end of your username means you are in NY, go see Dr. Bernstein.

http://www.bernsteinmedical.com/




Like I said I have no crown balding, so rogaine might not even be worth using for me, since that is what it is supposed to fix.

Rogaine can work everywhere that you still have some hair, including the hair line. The company cannot claim anything more than the crown (vertex) because that is what their study was limited too. Over the years doctors and patients have discovered that Rogaine works in more areas than just the crown.

http://www.bernsteinmedical.com/medical-treatment/medications/rogaine-minoxidil/

http://www.bernsteinmedical.com/medical-treatment/medications/rogaine-minoxidil/tips-on-minoxidil/

Shedding is a normal part of treating hair loss. During the four years that I have been treating my hair loss, I have had a few periods of shedding. My hair grew back thicker and stronger than before each time. To stop a treatment because of shedding is a mistake. I doubt your problem will get better if you stop Rogaine. It probably won't get better if you do... Treating hair loss takes a long time and there will be ups and downs along the way.

There are also more things that can cause temporary shedding than just hair loss treatments. Depression and stress are two of the big ones.

I know it is hard to ride these things out. I've been there and done that. My experience tells me that stopping Rogaine is not a good idea.

saj
10-16-2011, 08:56 AM
DONT STOP, I STOPPED USING IT CUZ I THOUGHT THE SAME SHIT AS YOU..

DONT STOP.. NOW I NEED HT SURGERY TO LOOK NEARLY AS GOOD AS I DID!

so please, just keep using it, idk people are different, but i wouldnt stop ;)

charlieNY
10-16-2011, 11:02 AM
having a decent amount of hair already, would using the liquid be better than the foam since it will go directly to my scalp easier?

Tracy C
10-16-2011, 06:37 PM
I feel that the liquid gets to the scalp better when you have more hair or longer hair. However, the foam makes grooming easier and it is reasonably undetectable. This is one of those situations where I now feel it is best to use both - the foam in the morning and the liquid at night.

My hair is thin and fine but it is long. Four years ago when I decided to try to treat my hair loss, I buzzed my hair off because I thought it would make treatment easier. It did make treating it easier but doing so was very traumatic for me. I've let my hair grow back out and as it got longer, it became more difficult to get the foam to my scalp. So I stopped using the foam and switched to 5% liquid once per day in the evening for a while. Now I am back to using the foam but only in the morning. I use the liquid in the evening. I have a few girl friends that are also treating hair loss. This is what they are doing now as well.

I've also been using a laser comb for these past four years. I think the laser comb made the hair I still have stronger and look better. I also feel that it makes the hair that Minoxidil is growing back stronger and look better. Though LLLT doesn't work for everyone, it might be worth your while to look into it and see if you are a good candidate for LLLT.

http://www.bernsteinmedical.com/medical-treatment/laser-therapy/hairmax-laser-comb/

GreatSage
10-17-2011, 04:08 PM
I'm guessing the liquid is 2%?

I'm using 5% at the moment but if its easier to apply to long hair then I may consider the liquid but I'm not too sure about the effectiveness of the 2% compared to the 5%..

Tracy C
10-17-2011, 04:34 PM
Generic liquid Minoxidil is available in a 5% men’s formula and a 2% women’s formula. Rogaine foam is not available in a 2% women’s formula, so I use the men’s Rogaine foam in the morning and generic women’s 2% Minoxidil liquid in the evening because facial hair is a concern for me.

Sanchez123
09-01-2016, 04:27 AM
I posted earlier but received little response. I have been thinning for about 2 years now. I am 23 and at a crossroads. I have NO crown balding but very obvious hairline issues and just generally thin hair. I started propecia almost a year ago, so far, no side effects, no issues. I started rogaine last february and experienced the typical 2-3 month shed. Things got better, i was happy to see it was under control. After the 5-6 month mark hit, it got worse. I have now been shedding more than ever before for the last month straight. It is looking bad up top so I called my DR at bosley. He didnt seem to have an answer and suggested to drop the roagine to see if that is what is causing the shed since it is impossible to tell while on 2 drugs. Like I said I have no crown balding, so rogaine might not even be worth using for me, since that is what it is supposed to fix. The thing I am worried about is if i do stop the rogaine, will it get even worse? I dont want to ruin what I already have, but I also dont want to compromise anything by quitting after 6 months of daily use.... any suggestions?

Hi Charlie, What did you do eventually? Can you share your experience?